Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 11:15 PM CST for 9 counties in Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 11:15 PM CST (05:15 UTC)
- Expired
- Feb 28, 2011, 12:00 AM CST
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 11:28 PM CST | HAIL 1 | Grovespring, MO | |
| Feb 27, 11:40 PM CST | TSTM WND GST 55 | 5 N Hartville, MO | SMALL LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 7:24 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS53 KSGF 280515
SVRSGF
MOC029-105-125-131-161-169-215-225-229-280600-
/O.NEW.KSGF.SV.W.0009.110228T0515Z-110228T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
NORTHERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
SOUTHERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI...
WESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL MIDNIGHT CST.
* AT 1113 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUMLEY TO 6 MILES
SOUTHEAST OF TWIN BRIDGES TO NORTHVIEW...MOVING EAST AT 65 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE CONWAY...CROCKER...DIXON...DOOLITTLE...
FORT LEONARD WOOD...HARTVILLE...HOUSTON...IBERIA...LEBANON...
LICKING...MARSHFIELD...NEWBURG...NIANGUA...RICHLAND...ST. ROBERT
AND WAYNESVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 93 AND 182
WILL ALSO BE IMPACTED BY THESE STORMS.
A TORNADO WARNING ASSOCIATED WITH ANOTHER STORM REMAINS IN EFFECT
UNTIL 1130 PM CST FOR SOUTHWESTERN PHELPS...PULASKI AND EXTREME
NORTHWESTERN TEXAS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3816 9183 3743 9182 3719 9212 3724 9305
3739 9299 3749 9286 3754 9285 3757 9277
3819 9260
TIME...MOT...LOC 0515Z 275DEG 55KT 3809 9242 3748 9251
3725 9295
WIND...HAIL 60MPH 1.00IN
$$
BOXELL2 follow-up statements
370
WWUS53 KSGF 280535
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CST SUN FEB 27 2011
MOC029-225-280545-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WEBSTER MO-CAMDEN MO-
1135 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMDEN AND NORTHERN
WEBSTER COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3806 9183 3743 9182 3719 9212 3723 9260
3763 9254 3783 9246 3786 9241 3794 9241
3809 9235
TIME...MOT...LOC 0535Z 275DEG 55KT 3806 9203 3745 9213
3721 9257
$$
MOC105-125-131-161-169-215-229-280600-
/O.CON.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-MARIES MO-
MILLER MO-
1135 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHEASTERN MILLER...SOUTHWESTERN MARIES...WESTERN PHELPS...
PULASKI...EASTERN LACLEDE...NORTHERN TEXAS AND NORTHERN WRIGHT
COUNTIES...
AT 1133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF DIXON TO 4 MILES WEST OF SUCCESS TO 6 MILES SOUTHWEST OF
HARTVILLE...MOVING EAST AT 65 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BENDAVIS...BEULAH...BUCYRUS...
COMPETITION...CROCKER...DAWSON...DEVIL'S ELBOW...DIXON...DOOLITTLE...
DRY KNOB...EDGAR SPRINGS...FALCON...FORT LEONARD WOOD...GRAFF...
HARTVILLE...HAZELTON...HOUSTON...HUGGINS...JEROME...LAQUEY...
LICKING...LYNCHBURG...MANES...NEWBURG...OZARK SPRINGS...PLATO...
PRESCOTT...RICHLAND...ROBY...ST. ROBERT...SUCCESS...SWEDEBORG AND
WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 141 AND 182 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3806 9183 3743 9182 3719 9212 3723 9260
3763 9254 3783 9246 3786 9241 3794 9241
3809 9235
TIME...MOT...LOC 0535Z 275DEG 55KT 3806 9203 3745 9213
3721 9257
WIND...HAIL 60MPH 1.00IN
$$
BOXELL435
WWUS53 KSGF 280550
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CST SUN FEB 27 2011
MOC125-131-280600-
/O.CAN.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
MARIES MO-MILLER MO-
1150 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER AND
SOUTHWESTERN MARIES COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3722 9245 3756 9232 3789 9198 3795 9185
3743 9182 3719 9212
TIME...MOT...LOC 0550Z 275DEG 55KT 3803 9173 3742 9184
3719 9229
$$
MOC105-161-169-215-229-280600-
/O.CON.KSGF.SV.W.0009.000000T0000Z-110228T0600Z/
WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-
1150 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHWESTERN PHELPS...SOUTHEASTERN PULASKI...SOUTHEASTERN
LACLEDE...NORTHERN TEXAS AND NORTHEASTERN WRIGHT COUNTIES...
AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF NEWBURG TO PRESCOTT TO 5 MILES SOUTH OF DAWSON...MOVING
EAST AT 65 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE FORT LEONARD WOOD...HOUSTON...LICKING AND
NEWBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3722 9245 3756 9232 3789 9198 3795 9185
3743 9182 3719 9212
TIME...MOT...LOC 0550Z 275DEG 55KT 3803 9173 3742 9184
3719 9229
WIND...HAIL 60MPH 1.00IN
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 27, 6:03 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CST SUN FEB 27 2011 ...UPDATE TO AVIATION... .UPDATE... /ISSUED 519 PM CST SUN FEB 27 2011/ THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY ARKANSAS...BUT THE CAP WON THAT BATTLE. A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN OKLAHOMA. IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE. LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD TRANSITION TO A LINEAR OR QLCS MODE. SCHAUMANN && .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS THROUGH TONIGHT THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO ASSESS THE CURRENT CAP STRENGTH. WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A WARY EYE ON THE CAP OVER E OK. HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND 0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK. AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT... SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO SOUTHEAST PRIOR TO DAYBREAK MONDAY. MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI. STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S. STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE. A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR. GRIFFIN && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI. THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS ON MONDAY BEHIND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 27, 10:32 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1032 PM CST SUN FEB 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1032 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOPED ALONG AND JUST NORTH OF A COLD FRONT THAT WAS GENERALLY LOCATED FROM JOPLIN TO ROLLA AT 1030 PM THIS EVENING. THESE STORMS ARE BEGINNING TO LINE OUT AS THE COLD FRONT OVERTAKES THEM...WITH THE PRIMARY THREAT BEING LARGE HAIL TO THE SIZE OF GOLF BALLS. THERE WILL REMAIN A WIND AND ISOLATED TORNADO THREAT FOR ANY STORMS THAT CAN REMAIN ALONG OR JUST AHEAD OF THE FRONT THIS EVENING INTO THE EARLY OVERNIGHT HOURS...GENERALLY ACROSS SOUTHERN MISSOURI. THE MAIN THREAT FOR SEVERE STORMS WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS SOUTH CENTRAL MISSOURI BY 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING SOUTH OF THE INTERSTATE 44 CORRIDOR AND MAYBE NEEDED OVERNIGHT ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Feb 27, 10:51 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL BUFFALO 37.64N 93.09W
02/27/2011 M0.75 INCH DALLAS MO TRAINED SPOTTER
&&
KURTZLocal storm report, Feb 27, 11:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL 4 SW LEBANON 37.64N 92.72W
02/27/2011 E1.75 INCH LACLEDE MO EMERGENCY MNGR
&&
KURTZLocal storm report, Feb 27, 11:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HAIL LEBANON 37.84N 92.96W
02/27/2011 E1.00 INCH DALLAS MO EMERGENCY MNGR
&&
KURTZLocal storm report, Feb 27, 11:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL 4 SE LEBANON 37.64N 92.61W
02/27/2011 M1.50 INCH LACLEDE MO PUBLIC
&&
KURTZLocal storm report, Feb 27, 11:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 W LEBANON 37.68N 92.72W
02/27/2011 M0.88 INCH LACLEDE MO EMERGENCY MNGR
&&
KURTZLocal storm report, Feb 27, 11:15 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL LEBANON 37.68N 92.66W
02/27/2011 M0.88 INCH LACLEDE MO EMERGENCY MNGR
&&
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:39 PM CST | Tornado Warning | SGF | Barton, Jasper | 51 min |
| Feb 27, 9:14 PM CST | Tornado Warning | SGF | Barton, Cedar, Dade | 46 min |
| Feb 27, 9:19 PM CST | Tornado Warning | SGF | Miller, Morgan | 26 min |
| Feb 27, 9:36 PM CST | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 39 min |
| Feb 27, 9:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Feb 27, 9:44 PM CST | Tornado Warning | SGF | Polk | 46 min |
| Feb 27, 9:54 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade | 51 min |
| Feb 27, 10:03 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Feb 27, 10:07 PM CST | Tornado Warning | SGF | Dallas, Laclede, Polk | 38 min |
| Feb 27, 10:15 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 45 min |
| Feb 27, 10:35 PM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| Feb 27, 10:38 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 52 min |
| Feb 27, 10:39 PM CST | Tornado Warning | SGF | Camden, Laclede, Phelps, Pulaski, Texas | 51 min |
| Feb 27, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Greene | 17 min |
| Feb 27, 11:31 PM CST | Tornado Warning | SGF | Dent, Phelps | 17 min |
| Feb 27, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 45 min |
| Feb 28, 2:25 PM CST | River Flood Warning | SGF | Vernon | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.